Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Lubbock, TX

September 10, 2006Cottle County, Texas

NWS Lubbock, TX issued this flash flood warning at Sep 10, 2006, 4:37 PM CDT for Cottle County, Texas. It was in force for 113 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2006, 4:37 PM CDT (21:37 UTC)
Expired
Sep 10, 2006, 6:30 PM CDT
In force
113 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Cottle County, TX

The radar

The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 4:52 PM CDTFLASH FLOOD5 Sw Paducah, TXWATER REPORTED FLOODING INTERSECTION OF FM 2278 AND COUNTY ROAD 233 5 MILES SOUTHWEST OF PADUCAH.
Sep 10, 6:07 PM CDTFLASH FLOOD7 Ssw Paducah, TXEVENT DURATION 445PM - 630 PM. SEVERAL HUNDRED YARDS OF U.S. 83 UNDER WATER 7 MILES SOUTH OF PADUCAH. MAIN HIGHWAY BRIDGE IS UNDER RECONSTRUCTION...TEMPORARY ROAD AND BRIDGE WASHED OUT. EXPECT U.S. 83 TO BE CLOSED FOR THE REMAINDER OF THE NIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 102140
FFWLUB
TXC101-102330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COTTLE COUNTY IN NORTHWEST TEXAS.

* UNTIL 630 PM CDT

* AT 432 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER     
  COVERING HIGHWAY 83 APPROXIMATELY 6 MILES SOUTH OF PADUCAH.        
  ADDITIONAL HEAVY RAIN IS EXPECTED TO CONTINUE FOR THE NEXT HOUR OR 
  MORE ACROSS THE WARNED AREA...ESPECIALLY ALONG AND SOUTH OF        
  HIGHWAY 70.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PADUCAH...
  HACKBERRY...DELWIN AND CHALK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3408 10051 3386 10048 3386 10007 3409 10007

$$
4 follow-up statements
000 
WGUS74 KLUB 102159
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT SUN SEP 10 2006

TXC101-102330-
COTTLE TX-
454 PM CDT SUN SEP 10 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
COTTLE COUNTY...

AT 452 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 10 TO 12 
INCHES OF WATER COVERING 300 YARDS OF HIGHWAY 83 ABOUT 6 MILES SOUTH 
OF PADUCAH. ADDITIONALLY...WATER WAS COVERING THE ROAD AT THE 
INTERSECTION OF FM 2278 AND COUNTY ROAD 233 ABOUT 5 MILES SOUTHWEST 
OF PADUCAH. RADAR ESTIMATES THAT 4 TO 6 INCHES HAVE FALLEN OVER THIS 
AREA. ADDITIONAL RAINFALL WILL RESULT CONTINUE TO AGGRAVATE FLOODING 
IN THIS AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PADUCAH...
HACKBERRY...DELWIN AND CHALK.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3408 10051 3386 10048 3386 10007 3409 10007

$$
000 
WGUS74 KLUB 102230
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT SUN SEP 10 2006

TXC101-102330-
COTTLE TX-
524 PM CDT SUN SEP 10 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
COTTLE COUNTY...

AT 522 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLASH FLOODING ON HIGHWAY 83 ABOUT 6 MILES SOUTH OF PADUCAH. RADAR 
ESTIMATES THAT APPROXIMATELY 4 TO 6 INCHES OF RAIN HAVE FALLEN OVER 
MUCH OF THE AREA FROM PADUCAH SOUTH AND WEST ACROSS SOUTHWEST COTTLE 
COUNTY. ALTHOUGH THE HEAVY RAIN HAS MOVED TO THE EAST OF THE 
AREA...CONTINUED FLOODING IS EXPECTED FROM ALL THE RUNOFF. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PADUCAH...HACKBERRY...DELWIN AND CHALK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3408 10051 3386 10048 3386 10007 3409 10007

$$
000 
WGUS74 KLUB 102313
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT SUN SEP 10 2006

TXC101-102330-
COTTLE TX-
608 PM CDT SUN SEP 10 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
COTTLE COUNTY...

AT 607 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLOODING ALONG HIGHWAY 83 ABOUT 6 MILE SOUTH OF PADUCAH. RAIN HAS 
ENDED OVER MOST OF THE AREA. ALTHOUGH THE THREAT OF FLASH FLOODING 
WILL CONTINUE TO DIMINISH...RUNOFF FROM EARLIER RAINS WILL RESULT IN 
CONTINUED MINOR FLOODING THROUGH 730 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3408 10051 3386 10048 3386 10007 3409 10007

$$
000 
WGUS74 KLUB 102336
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT SUN SEP 10 2006

TXC101-102342-
COTTLE TX-
632 PM CDT SUN SEP 10 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR COTTLE COUNTY...

ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED AND THE RAIN HAS MOVED 
OUT OF COTTLE COUNTY...RUNOFF FROM EARLIER THUNDERSTORMS IS LIKELY 
TO CONTINUE THROUGH AT LEAST 730 PM. MOTORIST ARE URGED TO KEEP AN 
EYE OUR FOR WATER OVER THE ROADS...ESPECIALLY HIGHWAY 83 ABOUT 6 
MILES SOUTH OF PADUCAH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3408 10051 3386 10048 3386 10007 3409 10007

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 4:00 PM CDT, 37 minutes earlier.

Area forecast discussion, Sep 10, 4:00 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CDT SUN SEP 10 2006

.SHORT TERM...
LATEST RADAR AND SATELLITE TRENDS SHOW STRONG SHOWERS AND
THUNDERSTORMS RAPIDLY DEVELOPING ALONG A BOUNDARY STRETCHING FROM
NEAR PADUCAH SOUTHWEST TO NEAR MCADOO AND CAPROCK...WITH MORE TCU
SOUTHWEST TO BROWNFIELD. THIS ACTIVITY IS DEVELOPING IN VERY
UNSTABLE ENVIRONMENT...WITH LATEST LAPS ANALYSIS DEPICTING CAPE
VALUES BETWEEN 1500 AND 2200 J/KG. ADDITIONALLY...FRONTAL BOUNDARY
IS EXPECT TO MOVE SOUTH FROM THE TEXAS PANHANDLE LATER TONIGHT. THIS
FRONT WILL ALSO BE A FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT
MOVES SOUTH THROUGH THE AREA LATER TONIGHT. AFTER SEVERE WEATHER
POTENTIAL THIS AFTERNOON AND EVENING...MAINLY OVER THE CENTRAL AND
EASTERN AREAS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE OVERNIGHT AND EARLY TOMORROW BEFORE RAIN CHANCES DIMINISH
FROM NORTH TO SOUTH DURING THE DAY MONDAY.

SEE PREVIOUS DISCUSSION FOR MORE DETAILS.

.LONG TERM...
TROUGH CENTERED ACROSS THE UPPER MIDWEST TUESDAY TO TRANSLATE
EASTWARD INTO NEW ENGLAND BY LATE THURSDAY. A SHORTWAVE IS FORECAST
TO DROP DOWN THE BACK SIDE OF THE TROUGH DURING THE DAY TUESDAY.
ALTHOUGH THE COLD FRONT WILL BE WELL TO THE SOUTH...THE
SHORTWAVE...UPSLOPE FLOW OVER THE HIGHER TERRAIN OVER NM/CO...AND
SUFFICIENT MOISTURE MAY ALLOW FOR STORM DEVELOPMENT TO OUR
NORTHWEST. GIVE NORTHWEST MID-LEVEL FLOW...SOME OF THIS ACTIVITY MAY
BE ABLE TO IMPACT THE WESTERN PORTIONS OF THE CWA. THUS...HAVE ADDED
SLIGHT CHANCE POPS TO THE WESTERN ZONES DURING THE LATE AFTN/EVENING
TUESDAY. OTHERWISE...UPPER LOW STILL EXPECTED TO DEVELOP OVER
SOUTHERN AZ/NORTHERN MEXICO WEDNESDAY...BEFORE BEING EJECTED
NORTHEAST ACROSS THE REGION THURSDAY AS A DEEP UPPER TROUGH IS
CARVED OUT OVER THE NORTHWESTERN UNITED STATES. HAVE MAINTAINED
SLIGHT PRECIP CHANCES OVER THE AREA THURSDAY AFTN/EVNG WITH THIS IN
MIND. MID-LEVEL SOUTHWEST FLOW PROGGED TO SETUP THROUGH THE END OF
THE WEEK AND WEEKEND...WITH SFC TROUGH/POSSIBLE DRYLINE EXTENDING
NORTH/SOUTH SOMEWHERE IN THE REGION. MORE SPECIFICALLY...SFC TROUGH
EXPECTED TO SETUP SOMEWHERE NEAR THE STATE LINE BY MID-WEEK BEFORE
MOVING EAST AND SETTING UP A POSSIBLE DRYLINE BY LATE IN THE WEEK
AND INTO THE WEEKEND AS ANOTHER SHORTWAVE MOVES THROUGH THE SOUTHWEST
FLOW. THEREFORE...ADDED A SLIGHT CHANCE OF STORMS ACROSS THE EASTERN
ZONES FRIDAY AFTN/EVNG. DGEX AND GFS SUGGEST TROUGH/DRYLINE TO BE
EAST OF THE CWA BY SATURDAY AFTERNOON AND HAVE LOWERED POPS TO BELOW
MENTIONABLE LEVEL ACCORDINGLY. OTHERWISE...FEW CHANGES MADE TO
GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  74  56  78 /  40  30  20  20
TULIA         62  76  57  81 /  40  20  20  10
PLAINVIEW     63  77  58  80 /  50  30  20  10
LEVELLAND     62  78  60  81 /  40  40  30  20
LUBBOCK       64  79  60  81 /  50  40  30  20
BROWNFIELD    63  79  61  82 /  40  40  40  20
CHILDRESS     65  81  61  84 /  50  30  20  10
SPUR          65  81  61  84 /  60  40  20  20
ASPERMONT     66  82  62  84 /  50  40  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/23
Hazardous weather outlook, Sep 10, 12:20 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT SUN SEP 10 2006

TXZ021>044-110600-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON
OR EARLY EVENING OVER THE EXTREME SOUTHEASTERN PANHANDLE...THE
NORTHERN ROLLING PLAINS...AND THE NORTHEASTERN SOUTH PLAINS. A FEW
OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THE PRIMARY THREAT
FROM ANY SEVERE WEATHER THAT EVOLVES THROUGH THIS EVENING WILL BE
LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

A NUMBER OF LOW LEVEL WIND SHIFTS STRETCH OVER THE AREA AS OF MID
DAY. A NOTABLE AREA OF CONVERGING WINDS WEST OF CHILDRESS MAY
PROMOTE THUNDERSTORM DEVELOPMENT BETWEEN CHILDRESS AND LUBBOCK
BY LATE AFTERNOON. THE ENVIRONMENT IN THIS AREA IS FAVORABLE FOR
ISOLATED SUPERCELL STORMS...AND MAY PROMOTE A LOCALLY ENHANCED
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TODAY AND TONIGHT.

In the hours before

Special weather statement, Sep 10, 2:29 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
229 PM CDT SUN SEP 10 2006

TXZ031-032-102015-
MOTLEY TX-COTTLE TX-
229 PM CDT SUN SEP 10 2006

...STRONG THUNDERSTORMS ACROSS COTTLE AND MOTLEY COUNTIES...

AT 225 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
INTENSIFYING THUNDERSTORMS FROM JUST EAST OF MATADOR TO NEAR
PADUCAH...GENERALLY ALONG U.S. HIGHWAY 62/70 . THESE STORMS WERE
MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 10, 3:42 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CDT SUN SEP 10 2006

TXZ036-102115-
CROSBY TX-
342 PM CDT SUN SEP 10 2006

...STRONG THUNDERSTORM ACROSS CROSBY COUNTY...

AT 336 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
AN INTENSIFYING THUNDERSTORM 12 MILES SOUTHEAST OF RALLS. THIS STORM
IS MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 10, 3:45 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT SUN SEP 10 2006

TXZ038-102115-
KING TX-
345 PM CDT SUN SEP 10 2006

...SEVERE THUNDERSTORM OVER COTTLE COUNTY TO IMPACT NORTHERN KING COUNTY...

AT 341 PM CDT A SEVERE THUNDERSTORM WITH A HISTORY OF DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL WAS MOVING SOUTHEASTWARD OVER U.S. HIGHWAY 83 SOUTH OF
PADUCAH. THIS STORM WILL AFFECT RURAL AREAS OF NORTHERN KING COUNTY BY 415 PM.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 10, 3:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT SUN SEP 10 2006

TXZ026-102145-
CHILDRESS TX-
351 PM CDT SUN SEP 10 2006

...STRONG THUNDERSTORMS ACROSS SOUTHERN CHILDRESS COUNTY...

AT 347 PM...A WEATHER OBSERVER IN KIRKLAND REPORTED PEA SIZE HAIL
COVERING THE GROUND. ADDITIONALLY...AT 351 PM CDT NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF KIRKLAND...OR ABOUT 13 MILES EAST OF CHILDRESS...WITH
ANOTHER STRONG THUNDERSTORM DEVELOPING ABOUT 5 MILES SOUTH OF
CHILDRESS. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

SMALL HAIL IS EXPECTED WITH THESE STORMS. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Sep 10, 4:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
405 PM CDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     10 SW PADUCAH           33.91N 100.43W
09/10/2006  M67.00 MPH       COTTLE             TX   MESONET

            MEASURED BY THE WEST TEXAS MESONET.

0320 PM     TSTM WND GST     PADUCAH                 34.01N 100.30W
09/10/2006  M67.00 MPH       COTTLE             TX   MESONET

            PADUCAH MESONET REPORTED N53G67.

0329 PM     HAIL             6 S PADUCAH             33.93N 100.30W
09/10/2006  E1.00 INCH       COTTLE             TX   FIRE DEPT/RESCUE

            PADUCAH FIRE DEPARTMENT SPOTTERS REPORTED 1.00 INCH SIZE
            HAIL 6 MILES SOUTH OF PADUCAH.

0330 PM     HAIL             5 SW PADUCAH            33.96N 100.36W
09/10/2006  E1.75 INCH       COTTLE             TX   FIRE DEPT/RESCUE

            PADUCAH FIRE DEPARTMENT REPORTED GOLF BALL SIZE HAIL 5
            MILES SOUTHWEST OF PADUCAH.

0334 PM     HAIL             PADUCAH                 34.01N 100.30W
09/10/2006  E0.75 INCH       COTTLE             TX   MESONET

            PADUCAH MESONET SITE REPORTED 3/4 INCH SIZE HAIL.

0336 PM     HAIL             10 S PADUCAH            33.87N 100.30W
09/10/2006  E0.75 INCH       COTTLE             TX   FIRE DEPT/RESCUE

            PADUCAH FIRE DEPARTMENT REPORTED 3/4 INCH SIZE HAIL.

&&

FBOWSER
Special weather statement, Sep 10, 4:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
427 PM CDT SUN SEP 10 2006

TXZ032-038-102230-
COTTLE TX-KING TX-
427 PM CDT SUN SEP 10 2006

...STRONG THUNDERSTORM ACROSS NORTHERN KING AND SOUTHERN COTTLE
COUNTIES...

AT 423 PM CDT THE PADUCAH FIRE DEPARTMENT ESTIMATED WINDS BETWEEN 50
AND 55 MPH 7 MILES SOUTH OF PADUCAH ON HIGHWAY 83. ADDITIONALLY...10
TO 12 INCHES OF WATER WAS OBSERVED ACROSS HIGHWAY 83 ABOUT 6 MILES
SOUTH OF PADUCAH.

AT 425 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS STRETCHING FROM NORTHWEST KING COUNTY
NORTH AND EAST THROUGH SOUTHWEST AND SOUTH CENTRAL COTTLE COUNTY.
THE STORMS WERE MOVING EAST AT 10 MPH AND WILL AFFECT THE
COMMUNITIES OF DUMONT...FINNEY...DELWIN...SNEEDVILLE AND CHALK.

SMALL HAIL...BRIEF STRONG WIND GUSTS...AND HEAVY RAINFALL AND
LOCALIZED FLOODING AND ARE EXPECTED WITH THESE STORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:57 PM CDTSevere Thunderstorm WarningLUBCottle63 min
Sep 10, 4:59 PM CDTSevere Thunderstorm WarningLUBDickens23 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.